Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 7, NWS Birmingham, AL

January 6, 20095 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 6, 2009, 7:37 PM CST for 5 counties in Alabama. It took effect at Jan 7, 2009, 4:30 AM CST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2009, 7:37 PM CST (01:37 UTC)
In effect from
Jan 7, 2009, 4:30 AM CST
Expired
Jan 8, 2009, 9:53 AM CST
In force
29 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Jefferson County, AL, Marengo County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River at Bankhead Lock and Dam (BLDA1). The gauge peaked at 189.53 ft at Jan 7, 2009, 2:00 PM CST.

actionminormoderate18519019501/0701/0801/09
Action stage
188 ft
Minor stage
189 ft
Moderate stage
196.5 ft
Major stage
198 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02462501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 070137
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL 
737 PM CST TUE JAN 06 2009

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM AFFECTING GREENE...
  HALE...JEFFERSON...MARENGO AND TUSCALOOSA COUNTIES.

.HEAVY RAINFALL OVER THE PAST TWENTY FOUR HOURS HAS GIVEN RISE TO
FLOODING OF THE BLACK WARRIOR RIVER.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED WEDNESDAY MORNING...O

ALC063-065-073-091-125-071337-
/O.NEW.KBMX.FL.W.0007.090107T1030Z-090110T0400Z/
/BLDA1.1.ER.090107T1030Z.090108T0600Z.090109T0400Z.NO/
737 PM CST TUE JAN 06 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR   THE BLACK WARRIOR RIVER AT BANKHEAD LOCK 
AND DAM.
* FROM LATE TONIGHT TO FRIDAY EVENING...
* AT  6:30 PM TUESDAY THE STAGE WAS 188.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 189.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW  AND CONTINUE 
  TO RISE TO NEAR 189.8 FEET BY EARLY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY NIGHT.
* IMPACT...AT 189.0 FEET...FLOODING OF FARMLAND AND LOW LYING 
  WOODLANDS IN THE AREA OCCURS

$$
4 follow-up statements
000 
WGUS84 KBMX 071215
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
615 AM CST WED JAN 07 2009


...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER...

.HEAVY RAINFALL THAT OCCURRED DURING THE PAST 36 HOURS IS 
CONTINUING TO PRODUCE RISES ON THE BLACK WARRIOR RIVER...
AND A FLOOD WARNING IS IN EFFECT FOR THE BLACK WARRIOR 
RIVER AT THE BANKHEAD LOCK AND DAM.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING.

ALC063-065-073-091-125-080015-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-090110T1708Z/
/BLDA1.1.ER.090107T0857Z.090108T0600Z.090109T1708Z.NO/
615 AM CST WED JAN 07 2009

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT THE LOWER BANKHEAD LOCK AND DAM.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:30 AM WEDNESDAY THE STAGE WAS 188.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 189 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 191.1 FEET EARLY THURSDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.

$$
000 
WGUS84 KBMX 071517
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
917 AM CST WED JAN 07 2009


...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER...

.THE BLACK WARRIOR RIVER CONTINUES TO RISE ABOVE FLOOD STAGES 
FOLLOWING YESTERDAYS HEAVY RAINFALL...AND A FLOOD WARNING 
REMAINS IN EFFECT ALONG THE RIVER.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER 
IF CONDITIONS WARRANT.

ALC063-065-073-091-125-080317-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-090109T2100Z/
/BLDA1.1.ER.090107T0857Z.090108T0000Z.090108T2100Z.NO/
917 AM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT THE LOWER BANKHEAD LOCK AND DAM.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 188.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 189 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 189.6 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY AFTERNOON .
* IMPACT...AT 189.0 FEET...FLOODING OF FARMLAND AND LOW LYING 
  WOODLANDS IN THE AREA OCCURS

$$

ALC063-065-091-125-080317-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-090109T1741Z/
/TCLA1.1.ER.090107T0115Z.090107T1000Z.090108T1741Z.NO/
917 AM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT THE LOWER HOLT LOCK AND DAM.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM WEDNESDAY THE STAGE WAS 145.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 140 FEET. 
* FORECAST...THE RIVER IS NOW CREST AND WILL BEGIN TO FALL
  LATER TODAY...AND DROP TO BELOW FLOOD STAGE BY LATE THURSDAY
  MORNING.
* IMPACT...AT 146 FEET...INDUSTRIAL FLOODING BECOMES MORE SERIOUS 
  AS THE BLACK WARRIOR RIVER RISES ABOVE THAT LEVEL AT HOLT DAM.

$$

ALC063-065-091-119-125-080317-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-090110T1934Z/
/TODA1.2.ER.090107T0053Z.090108T0000Z.090109T1934Z.NO/
917 AM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT THE LOWER OLIVER LOCK AND DAM.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM WEDNESDAY THE STAGE WAS 137.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 129 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 138.6 FEET BY 
  THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY 
  AFTERNOON.
* IMPACT...AT 140 FEET...FLOODING OF PORTIONS OF RIVER ROAD CAN BE 
  EXPECTED.  SOME INDUSTRIAL PROPERTY MAY ALSO BEGIN TO FLOOD ALONG 
  RIVER ROAD.  RESIDENTIAL FLOODING WILL COMMENCE IN AREAS SOUTHWEST 
  OF TUSCALOOSA AT STAGES ABOVE 140 FEET. SOME CAMPS AND RESIDENCES
  SOUTHWEST OF TUSCALOOSA WILL REMAIN CUT OFF UNTIL THE RIVER DROPS
  BELOW 135 FEET.

$$

ALC063-065-091-080317-
/O.CON.KBMX.FL.W.0005.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.090107T1318Z.090110T0000Z.000000T0000Z.NO/
917 AM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT THE LOWER SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM WEDNESDAY THE STAGE WAS 90.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 90 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 101.6 FEET BY 
  FRIDAY EVENING THEN BEGIN FALLING.
* IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA 
  AND NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY 
  BECOME FLOODED.  FLOODING OF SOME CABINS AND TRAILERS NEAR THE 
  RIVER WILL OCCUR AS LEVELS RISE ABOVE 98 FEET.  CATTLE SHOULD 
  BE MOVED TO HIGHER GROUND.

$$
000 
WGUS84 KBMX 080201
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
755 PM WED JAN 07 2009

...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER...

.RECENT HEAVY RAINFALL HAS RESULTED IN FLOODING ALONG THE RIVER.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY 10 AM THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC063-065-073-091-125-081401-
/O.EXT.KBMX.FL.W.0007.000000T0000Z-090109T1800Z/
/BLDA1.1.ER.090107T0857Z.090107T2145Z.090108T1800Z.NO/
801 PM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 188.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 189.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 189.3 FEET BY AFTER MIDNIGHT TOMORROW . THE RIVER WILL FALL
  BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON .
* IMPACT...AT 189.0 FEET...FLOODING OF FARMLAND AND LOW LYING 
  WOODLANDS IN THE AREA OCCURS

$$

ALC073-125-127-081401-
/O.EXT.KBMX.FL.W.0004.000000T0000Z-090110T1525Z/
/SAYA1.1.ER.090106T2048Z.090108T0600Z.090109T1525Z.NO/
801 PM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOCUST FORK AT SAYRE.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 38.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 38.6 FEET BY 
  AFTER MIDNIGHT TOMORROW . THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE FRIDAY MORNING.


$$

ALC063-065-091-125-081401-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-090109T1800Z/
/TCLA1.1.ER.090107T0115Z.090107T1000Z.090108T1800Z.NO/
801 PM CST WED JAN 07 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 144.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 140.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON .

$$

ALC063-065-091-119-125-081401-
/O.CON.KBMX.FL.W.0006.000000T0000Z-090110T1934Z/
/TODA1.2.ER.090107T0053Z.090107T2230Z.090109T1934Z.NO/
801 PM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 138.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 129.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY AFTERNOON.
* IMPACT...AT 140.0 FEET...FLOODING OF PORTIONS OF RIVER ROAD CAN BE 
  EXPECTED.  SOME INDUSTRIAL PROPERTY MAY ALSO BEGIN TO FLOOD ALONG 
  RIVER ROAD.  RESIDENTIAL FLOODING WILL COMMENCE IN AREAS SOUTHWEST 
  OF TUSCALOOSA AT STAGES ABOVE 140 FEET

$$

ALC063-065-091-081401-
/O.CON.KBMX.FL.W.0005.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.090107T1318Z.090110T0000Z.000000T0000Z.NO/
801 PM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 PM WEDNESDAY THE STAGE WAS 93.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 90.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 101.8 FEET BY 
  FRIDAY EVENING THEN BEGIN FALLING.
* IMPACT...AT 102.0 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA.  
  NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME 
  FLOODED

$$
000 
WGUS84 KBMX 081553
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
953 AM CST THU JAN 08 2009


...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT 
BANKHEAD LOCK AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT
HOLT LOCK AND DAM AND OLIVER LOCK AND DAM...

.LEVELS ARE FALLING BELOW FLOOD STAGE AT BANKHEAD LOCK AND DAM 
AND THE FLOOD WARNING IS CANCELLED FOR THIS PORTION OF THE 
RIVER.  HOWEVER THE FLOOD WARNING CONTINUES ON THE BLACK 
WARRIOR AT HOLT LOCK AND DAM AND OLIVER LOCK AND DAM.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC063-065-073-091-125-081623-
/O.CAN.KBMX.FL.W.0007.000000T0000Z-090109T1800Z/
/BLDA1.1.ER.090107T0857Z.090107T2145Z.090107T2157Z.NO/
953 AM CST THU JAN 08 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK WARRIOR RIVER AT THE LOWER BANKHEAD LOCK AND DAM.
* AT 8:30 AM THURSDAY THE STAGE WAS 188.2 FEET. 
* FELL BELOW FLOOD STAGE AT 3:57 PM WEDNESDAY.
* FLOOD STAGE IS 189 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 188.4 FEET BY 
  TOMORROW MORNING.
* IMPACT...AT 189 FEET...FLOODING OF FARMLANDS AND LOW LYING 
  WOODLANDS IN THE AREA OCCURS.

$$

ALC063-065-091-125-090352-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-090110T1903Z/
/TCLA1.1.ER.090107T0115Z.090107T1000Z.090109T1903Z.NO/
953 AM CST THU JAN 08 2009

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT THE LOWER HOLT LOCK AND DAM.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM THURSDAY THE STAGE WAS 144.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 140 FEET. 
* FORECAST...THE RIVER WAS NEAR CREST AND WILL BEGIN TO FALL
  BY TONIGHT.
* IMPACT...AT 146 FEET...INDUSTRIAL FLOODING BECOMES MORE SERIOUS 
  AS THE BLACK WARRIOR RIVER RISES ABOVE THIS LEVEL.

$$

ALC063-065-091-119-125-090352-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-090111T1036Z/
/TODA1.2.ER.090107T0053Z.090107T2230Z.090110T1036Z.NO/
953 AM CST THU JAN 08 2009

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE BLACK WARRIOR RIVER AT THE LOWER OLIVER LOCK AND DAM.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM THURSDAY THE STAGE WAS 138.1 FEET. 
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS 129 FEET. 
* FORECAST...THE RIVER WAS NEAR CREST AND WILL BEGIN TO FALL BY
  TONIGHT.
* IMPACT...A6 135 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT
  RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUTOFF. FLOODING OF
  PORTIONS OF RIVER ROAD BEGINS AT STAGES AROUND 140 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 6, 6:00 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 6, 6:00 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CST TUE JAN 6 2009

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF CENTRAL ALABAMA
THIS AFTERNOON. CURRENTLY...A WARM FRONT IS DRAPED ACROSS NORTHEAST
CENTRAL ALABAMA...NORTH OF A LINE FROM GADSDEN TO BIRMINGHAM...TO A
SURFACE LOW AND COLD FRONT ACROSS WESTERN ALABAMA. AT THIS
TIME...COLD FRONT HAS PUSHED EAST OF A LINE FROM TUSCALOOSA TO
MERIDIAN MISSISSIPPI. THIS STORM SYSTEM WILL CONTINUE TO SLOWLY
SHIFT EASTWARD TONIGHT...SPREADING SHOWERS AND THUNDERSTORMS
EASTWARD AS WELL. AHEAD OF THIS SYSTEM...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE
ENVIRONMENT. LOCATIONS ACROSS THE SOUTH THIS AFTERNOON WARMED INTO
THE MID 70S...AND SCATTERED SHOWERS ARE DEVELOPING ACROSS THE
SOUTHEASTERN HALF OF THE FORECAST AREA.

THERE IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG THE
FRONT. IF ANY STORMS CAN GET GOING ACROSS THE SOUTHEAST...A FEW OF
THOSE COULD ALSO BE STRONG TO SEVERE. SEE BHMHWOBMX FOR FURTHER
DETAILS ON THE SEVERE THREAT.

14

.LONG TERM...WEDNESDAY THROUGH MONDAY.

LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH ON WEDNESDAY...THE
FINAL KICK TO CLEAR US OUT. A FEW SHOWERS ARE EXPECTED DURING THE
DAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT IS A TEMPERATURE
FORECAST AND USED A BLEND OF GUIDANCE...THICKNESS AND GENEROUS
TWEAKING TO GET AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES.

HIGH PRESSURE WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT WITH
MODEST RETURN FLOW AHEAD OF ANOTHER COLD FRONT WHICH IS SCHEDULED
TO ARRIVE ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE
FROM LATE SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS
BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY
BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY.

SOME UNCERTAINTIES WITH PRECIPITATION CHANCES AT THE END OF THE
PERIOD. THE GFS CONTINUES ADVERTISING A LOW COMING OUT OF THE
WESTERN GULF BRINGING US ANOTHER GOOD ROUND OF RAIN...OR SOMETHING
WINTRY...ON TUESDAY...WHILE THE ECMWF KEEPS US DRY. ENSEMBLES TEND
TO FAVOR THE ECMWF HERE.

88

&&

.AVIATION...00Z TAF DISCUSSION.

A LINE OF SHOWERS WILL IMPACT MGM AND TOI THROUGH 02Z LIKELY
RESULTING IN NORTHWESTERLY WIND UP TO 30 KT...AND BRIEF HEAVY
RAINFALL.  BEHIND THE LINE LIGHT TO MODERATE RAINFALL WILL CONTINUE
AT ALL SITES FOR MOST OF THE NIGHT WITH NORTHWESTERLY FLOW LESS THAN
10 KNOTS.  CEILINGS WILL RANGE FROM 500 TO 2000 FEET OVERNIGHT.
TOMORROW...ONLY LIGHT RAIN WILL LINGER AND CEILINGS WILL GRADUALLY
IMPROVE.  WINDS WILL INCREASE TO AROUND 10 KNOTS ACROSS ALL OF
CENTRAL ALABAMA WITH GUSTS UP TO 20 KNOTS.  BY 00Z ALL CEILINGS
SHOULD BE ABOVE 6000 FEET.

12/SIRMON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  51  33  52  32 / 100  50  10  10   0
ANNISTON    49  54  35  54  33 / 100  50  10  10   0
BIRMINGHAM  47  52  38  55  36 / 100  40  10  10   0
TUSCALOOSA  47  54  37  58  35 / 100  30   0   0   0
CALERA      48  53  37  57  36 / 100  40   0   0   0
AUBURN      53  56  38  57  37 / 100  50   0   0   0
MONTGOMERY  54  57  36  61  37 / 100  40   0   0   0
TROY        55  59  39  63  34 /  90  30   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM TODAY NORTH OF LINE FROM
ALICEVILLE...TO BIRMINGHAM...TO CENTRE.
LAKE WIND ADVISORY UNTIL 9PM TONIGHT SOUTH OF A LINE FROM
LIVINGSTON...TO CLANTON...TO LAFAYETTE.

&&
Hazardous weather outlook, Jan 6, 7:32 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
732 PM CST TUE JAN 6 2009

ALZ011>015-017>050-080135-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
732 PM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW STRONG STORMS WILL BE POSSIBLE OVERNIGHT ACROSS THE SOUTHEAST
SECTIONS AS A COLD FRONT MOVES THROUGH THE AREA.  WINDS 30 TO 35
MPH WILL BE POSSIBLE.

FLOODING WILL CONTINUE ACROSS A LARGE SECTION OF THE NORTH AS RECENT
HEAVY RAINS HAVE CAUSED NUMEROUS ROAD CLOSURES AND WATER TO COVER
MANY ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DUE TO THE RECENT HEAVY RAINFALL SOME FLOODING IN COUNTIES
ACROSS THE NORTH WILL PERSIST INTO WEDNESDAY.  IN ADDITION...
MINOR FLOODING WILL CONTINUE...MAINLY ALONG THE TOMBIGBEE AND BLACK
WARRIOR RIVER BASINS THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY TONIGHT AND WEDNESDAY...MAINLY DUE TO FLOODING.

KSL

In the hours before

Special weather statement, Jan 6, 4:54 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CST TUE JAN 6 2009

ALZ025-035-036-041-043-062345-
AUTAUGA-CHILTON-COOSA-ELMORE-SHELBY-
454 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...CHILTON...COOSA...ELMORE
AND SHELBY COUNTIES UNTIL 545 PM CST...

AT 451 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR CLANTON...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LOMAX.
  GAP OF THE MOUNTAIN.
  LAY LAKE DAM.
  DOLLAR.
  MARBLE VALLEY.
  MORIAH.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Special weather statement, Jan 6, 5:04 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CST TUE JAN 6 2009

ALZ019-021-027>029-062345-
CALHOUN-CLAY-CLEBURNE-RANDOLPH-TALLADEGA-
504 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CLAY...CLEBURNE...RANDOLPH
AND TALLADEGA COUNTIES UNTIL 545 PM CST...

AT 504 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PIEDMONT TO WALDO...OR
ALONG A LINE EXTENDING FROM PIEDMONT TO 6 MILES SOUTH OF TALLADEGA...
MOVING EAST AT 50 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ANNISTON METRO AIRPORT.
  OAK HILL.
  GUNTHERTOWN.
  BORDEN SPRINGS.
  MARS HILLS.
  CHALAFINNEE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10/ARM
Local storm report, Jan 6, 5:11 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
01/06/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            TREE DOWN BLOCKING THE ROAD AT TALLADEGA HIGH SCHOOL.

&&

KSUMRALL
Local storm report, Jan 6, 5:38 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

MBAER
Local storm report, Jan 6, 5:47 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     OXFORD                  33.60N 85.83W
01/06/2009  E0.00 MPH        CALHOUN            AL   EMERGENCY MNGR

            NUMEROUS LARGE TREES SNAPPED OFF. DAMAGE AT SHELL
            STATION. DAMAGE AROUND QUINTARD MALL AND AT HIGH
            SCHOOL.SEVERAL EATERIES AND FUEL STATIONS SUSTAINED
            SIGNIFICANT ROOF AND STRUCTURAL DAMAGES.

&&

MBAER
Local storm report, Jan 6, 7:00 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     FLOOD            VERNON                  33.76N 88.11W
01/06/2009                   LAMAR              AL   EMERGENCY MNGR

            38 COUNTY WIDE ROADS AFFECTED BY FLOODING. 10 WASH OUTS.
            UPDATED FROM EARLIER ASSESSMENT.

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 6:56 PM CSTFlash Flood WarningBMXBlount, Etowah, St. Clair3 hr
Jan 6, 7:55 PM CSTFlash Flood WarningBMXCherokee3 hr
Jan 6, 8:06 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega14 hr
Jan 6, 8:06 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby34 hr
Jan 6, 8:06 PM CSTRiver Flood WarningBMXCalhoun, Cherokee, Chilton, Coosa, Elmore, Etowah and 3 more18 hr
Jan 6, 8:13 PM CSTFlash Flood WarningBMXLamar, Marion, Pickens3 hr
Jan 6, 9:57 PM CSTAreal Flood AdvisoryBMXBlount, Etowah, St. Clair8 hr
Jan 6, 10:35 PM CSTAreal Flood AdvisoryBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Jan 6, 10:48 PM CSTAreal Flood AdvisoryBMXLamar, Marion, Pickens7 hr
Jan 6, 11:38 PM CSTSevere Thunderstorm WarningBMXPike52 min
Jan 7, 12:04 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike56 min
Jan 7, 12:29 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Russell46 min
Jan 7, 12:38 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa3 days
Jan 7, 4:12 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Jan 7, 6:10 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry31 hr
Jan 7, 11:15 AM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega5 days
Jan 7, 2:20 PM CSTRiver Flood WarningBMXCalhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more20 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.